Side effects of Clomiphene

The use of Clomiphene does not have unpleasant consequences in most cases. The drug is well absorbed by the body and rarely causes side effects. But sometimes women have to face the co-occurring disorders when taking the drug to stimulate ovulation. Disorders that Clomiphene can cause will be described in this article.

Possible side effects and negative outcome after Clomiphene

Most often Clomiphene causes minor disorders that last for only several hours after ingestion. These side effects include dizziness, nausea, diarrhea, facial flushing, blurred vision, allergic skin reactions, fatigue and insomnia. The emergence of these adverse effects is usually associated with changes in hormonal levels of the body and its gradual drug tolerance. Some related disorders usually disappear after 2-3 days and do not reappear during further repeated treatment.

A more serious side effect is the increased likelihood of blood vessels blockage caused by blood clots. Therefore, the medicine is forbidden for women with a tendency towards vascular occlusion.

Clomiphene may also affect the mental state of a patient. Some women who have been treated with the drug experienced psychasthenia. It is a disorder that is accompanied by self-doubt, obsessive thoughts and fears. After completing the course of treatment this side effect normally disappears.

The most dangerous complication when using Clomiphene is ovarian hyper stimulation. The disorder is accompanied by a number of unpleasant symptoms:

  • Flatulence.
  • Pain in the lower abdomen.
  • Uterine bleeding.
  • High levels of estrogen in blood.

However, Clomiphene rarely causes ovarian hyper stimulation. Such serious disorders occur only in isolated cases.

clomiphene side effects infographics

What to do if there are any side effects?

Adverse aftereffects after taking the drug can be ignored if they are mild and cause little inconvenience. Most women undergo treatment without serious discomfort.

In cases when the patient's health is getting worse, a medical examination and a physician`s consult are absolutely necessary. Perhaps Clomiphene has a strong impact on the body and the medication dosage should be reduced.

If noticing any signs of ovarian hyper stimulation, one must immediately contact a medical facility. After a proper exam the doctor will prescribe additional medications or will replace Clomiphene with a less potent medication.